Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 71, NWS Brownsville, TX

May 11, 2012Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 11, 2012, 3:53 AM CDT for Hidalgo County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2012, 3:53 AM CDT (08:53 UTC)
Expired
May 11, 2012, 4:45 AM CDT
In force
52 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 78 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 7:50 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2012-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2994 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2012-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2994 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

862 
WUUS54 KBRO 110853
SVRBRO
TXC215-110945-
/O.NEW.KBRO.SV.W.0071.120511T0853Z-120511T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 AM CDT FRI MAY 11 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 445 AM CDT

* AT 352 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL AND DAMAGING 60 MPH WINDS...FROM MISSION TO 7 MILES SOUTHWEST
  OF HIDALGO...MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GRANJERO.
  MCALLEN MILLER AIRPORT.
  MCALLEN.
  PHARR.
  LOPEZVILLE.
  NURILLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA THROUGH 5 AM 
CDT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH 
LITTLE OR NO ADVANCE WARNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2604 9809 2606 9808 2605 9820 2607 9822
      2608 9827 2612 9829 2610 9831 2615 9835
      2615 9838 2617 9841 2630 9840 2630 9788
      2606 9787 2605 9793 2606 9800 2603 9807
TIME...MOT...LOC 0852Z 267DEG 21KT 2622 9828 2601 9830

$$

SPEECE
2 follow-up statements
579 
WWUS54 KBRO 110927
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
427 AM CDT FRI MAY 11 2012

TXC215-110945-
/O.CON.KBRO.SV.W.0071.000000T0000Z-120511T0945Z/
HIDALGO-
427 AM CDT FRI MAY 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN HIDALGO COUNTY...

AT 427 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH
OF ALAMO TO 10 MILES SOUTHEAST OF HIDALGO...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MUNIZ.
  SAN CARLOS.
  LA BLANCA.
  MILA DOCE.
  LLANO GRANDE.

THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA UNTIL 5 AM 
CDT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH 
LITTLE OR NO ADVANCE WARNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2604 9809 2606 9808 2605 9820 2607 9822
      2608 9827 2612 9829 2610 9831 2615 9835
      2615 9838 2617 9841 2630 9840 2630 9788
      2606 9787 2605 9793 2606 9800 2603 9807
TIME...MOT...LOC 0927Z 267DEG 21KT 2625 9807 2602 9811

$$

SPEECE
508 
WWUS54 KBRO 110949
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
449 AM CDT FRI MAY 11 2012

TXC215-110955-
/O.EXP.KBRO.SV.W.0071.000000T0000Z-120511T0945Z/
HIDALGO-
449 AM CDT FRI MAY 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HIDALGO COUNTY HAS
EXPIRED...

AT 445 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORMS OVER SOUTHERN HIDALGO COUNTY HAVE WEAKENED AND WERE 
NO LONGER SEVERE. ACCORDINGLY...THE WARNING HAS BEEN ALLOWED TO 
EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHERN 
HIDALGO COUNTY...THE STRONG THUNDERSTORMS CONTINUE TO MOVE OVER 
EASTERN HIDALGO COUNTY APPROACHING WESTERN CAMERON COUNTY. SOME 
ADDITIONAL WARNINGS MAY BE NEEDED FOR THESE STORMS OVER THE NEXT 
HOUR.  

ALSO...A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

LAT...LON 2604 9809 2606 9808 2605 9820 2607 9822
      2608 9827 2612 9829 2610 9831 2615 9835
      2615 9838 2617 9841 2630 9840 2630 9788
      2606 9787 2605 9793 2606 9800 2603 9807
TIME...MOT...LOC 0945Z 255DEG 22KT 2628 9795 2605 9799

$$

SPEECE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:56 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 11, 12:56 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1256 AM CDT FRI MAY 11 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THUNDERSTORM ACTIVITY IS SLOWLY APPROACHING FROM THE
WEST AND EXPECTED IMPACT THE RIO GRANDE VALLEY IN THE NEXT FEW
HOURS. THE STORMS SHOULD REACH MFE BETWEEN 07 TO 8Z AND HRL AND BRO
BETWEEN 8 TO 10Z. THE STORMS WILL BRING SQUALLY WINDS AND HEAVY
RAINFALL LATER THIS MORNING. LOW CEILINGS ARE EXPECTED TO THROUGH
MID TO LATE MORNING BEFORE LIFING BY FRIDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1106 PM CDT THU MAY 10 2012/

DISCUSSION....EXTENDED WW 273 FOR ALL DEEP SOUTH TEXAS. THE
WCN...CWF AND ZFP HAVE BEEN SENT. NO OTHER CHANGES MADE AT THIS
TIME.

PREV DISCUSSION... /ISSUED 837 PM CDT THU MAY 10 2012/

DISCUSSION...NEW ZONES...WCN AND CWF HAVE BEEN SENT TO UPDATE FOR
WW 273. NO OTHER CHANGES MADE AT THIS TIME.

PREV DISCUSSION... /ISSUED 630 PM CDT THU MAY 10 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SKIES CONTINUE TO CLEAR FOR DEEP SOUTH TEXAS...BUT
THUNDERSTORM ACTIVITY SLOWLY APPROACHING FROM THE NORTH AND FROM
THE WEST IS STILL EXPECTED TO REACH THE REGION LATER THIS EVENING
AND OVERNIGHT. STORMS WILL BRING SQUALLY WINDS AND HEAVY RAINFALL
OVERNIGHT TONIGHT. CLOUD COVER WILL SLOWLY INCREASE AND LOWER
AFTER SUNSET.

PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 10 2012/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
UPPER LEVEL LOW CENTERED OVER NORTHERN MEXICO WILL CONTINUE TO MOVE
EAST TONIGHT AND INTO CENTRAL TEXAS LATE FRIDAY. A SURFACE LOW AHEAD
OF THIS SYSTEM IS TRIGGERING CONVECTION OVER CENTRAL TEXAS THROUGH
THE AFTERNOON. THE 18Z KBRO SOUNDING PWATS VALUES REMAIN IN THE 1 TO
1.7 INCHES OF MOISTURE IN THE AREA. ENOUGH INSTABILITY IN THE AREA
IS SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON. MOST OF THE STORM MOTION IS AROUND 25 KNOTS TOWARDS THE
NORTH. EXPECT ACTIVITY TO INCREMENT LATE THIS AFTERNOON ACROSS THE
RIO GRANDE VALLEY AND CONTINUE INTO THE EVENING HOURS. THIS STORM
ARE MORE OF A SEVERE THUNDERSTORM THREAT WHICH COULD PRODUCE
TORNADO...LARGE HAIL AND DAMAGING WINDS. THERE IS A TORNADO WATCH IN
EFFECT UNTIL 8 PM TONIGHT FOR THE ENTIRE CWA. LOW PRESSURE SYSTEM
EXITS TEXAS LATE FRIDAY NIGHT WITH WRAP UP MOISTURE AROUND THE
SYSTEM. EXPECT SHOWERS AND THUNDERSTORMS TO LINGER FRIDAY WITH A FEW
BREAKS DURING THE DAY. NORTHERLY FLOW BEHIND THE FRONTAL BOUNDARY
ASSOCIATED WITH THIS SYSTEM WILL LOWER TEMPERATURES TONIGHT INTO THE
LOW 70S ACROSS THE CWA. HIGH TEMPERATURES WILL REBOUND BACK INTO THE
MID 80S FRIDAY. /67/

LONG TERM /SATURDAY THROUGH THURSDAY/...
THE UPPER-LEVEL LOW IS EXPECTED TO WEAKEN AS IT HEADS INTO THE
SOUTHEAST SATURDAY AND PUSH THE FRONT SOUTH OF THE RIO GRANDE.  A
DRIER AIRMASS SHOULD MOVE INTO THE REGION IN WAKE OF THE FRONT...
BRINGING AN END TO THE RAIN FOR THE REGION.  WITH A WEAKLY NORTHWEST
FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE...DRY WEATHER CONDITIONS
ARE EXPECTED ACROSS THE REGION AS WE HEAD INTO EARLY NEXT WEEK.

ANOTHER UPPER-LEVEL LOW IS EXPECTED TO DEVELOP NEAR THE FOUR CORNERS
REGION MONDAY...THEN DEEPEN AS IT HEADS TOWARD THE LONE STAR STATE
TUESDAY.  EVEN THOUGH SOME TEMPORAL DISCREPANCIES EXIST IN THE
MEDIUM RANGE MODELS...IT LOOKS LIKE THIS SYSTEM WILL AFFECT OUR
REGION DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WORKWEEK.
THE ODDS OF SEEING SHOWERS AND THUNDERSTORMS SHOULD INCREASE TOWARD
MID-WEEK...AS LOW-LEVEL MOISTURE DEEPENS OVER THE REGION.

TEMPERATURES SHOULD REMAIN NEAR...TO MAYBE A FEW DEGREES ABOVE
NORMAL THROUGH THE LONG TERM PORTION OF THE FORECAST.  /53/

MARINE...
TONIGHT THROUGH FRIDAY NIGHT...SOUTHEAST WINDS REMAIN AROUND 20
KNOTS WITH GUSTY WINDS UP TO 25 KNOTS DUE TO THE UPPER LEVEL SYSTEM
OVER NORTHERN TEXAS. EXPECT SHOWERS AND THUNDERSTORM ACTIVITY TO
DEVELOP INLAND WITH A SOME DEVELOPING OVER THE ADJACENT GULF WATERS
THIS EVENING. STORM WILL MOVE TOWARDS THE NORTH/NORTHWEST QUICKLY AT
AROUND 20 KNOTS. EXPECT ERRATIC WINDS AND SEAS WITH THE DEVELOPMENT
OF STORMS OVER THE GULF WATERS. AN HOUR OR TWO OF SCEC CONDITIONS
COULD BE POSSIBLE. FRONT ASSOCIATED WITH THIS SYSTEM MOVES ACROSS
THE LOWER VALLEY THIS EVENING INTO TOMORROW SHIFTING WINDS TO A MORE
NORTH/NORTHEAST FLOW FRIDAY AFTERNOON. EXPECT WINDS TO QUICKLY SHIFT
BACK SOUTHEAST. /67/

SATURDAY THROUGH TUESDAY...THE STORM SYSTEM SHOULD MOVE EAST OF THE
MARINE AREA SATURDAY...WITH TRANQUIL WEATHER CONDITIONS EXPECTED TO
CONTINUE THROUGH TUESDAY.  NORTHEAST TO EAST WINDS AT SPEEDS AROUND
10 KNOTS /OR LESS/ ARE EXPECTED THROUGH THE PERIOD...WITH COMBINED
SEAS REMAINING 4 FEET OR LESS.  /53/

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  86  71  84 /  20  20  10   0
BROWNSVILLE          75  87  71  86 /  20  20  10   0
HARLINGEN            73  88  71  87 /  20  20  10   0
MCALLEN              74  90  72  89 /  20  20  10   0
RIO GRANDE CITY      75  91  72  92 /  20  20  10   0
SOUTH PADRE ISLAND   76  83  73  82 /  20  20  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, May 11, 3:02 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
302 AM CDT FRI MAY 11 2012

TXZ251-253>257-120815-
KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
302 AM CDT FRI MAY 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT AND FRIDAY

TORNADO WATCH IS IN EFFECT FOR HIDALGO...WILLACY...CAMERON AND
KENEDY COUNTIES THROUGH 5 AM THIS MORNING. THE MAIN SEVERE WEATHER
IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN
EXCESS OF 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY
RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GMZ150-155-170-175-120815-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
302 AM CDT FRI MAY 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO.

.DAY ONE...REST OF TONIGHT AND FRIDAY

THERE REMAINS A RISK OF STRONG THUNDERSTORMS THROUGH EARLY THIS
MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN
QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED
WATERSPOUTS CANNOT BE RULED OUT.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE LATER TODAY AS A COLD
FRONT MOVES ACROSS THE MARINE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-120815-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
302 AM CDT FRI MAY 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT AND FRIDAY

A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 5 AM
THIS MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER
THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED
WATERSPOUTS CANNOT BE RULED OUT.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, May 10, 11:56 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1156 PM CDT THU MAY 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     FLASH FLOOD      7 SE ZAPATA             26.82N  99.18W
05/10/2012                   ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERIFFS OFFICE REPORTS 3 FEET OF WATER
            ON HIGHWAY 83 IN THE VICINITY OF EL CLARENO RANCH 7
            MILES SOUTH OF ZAPATA.

&&

EVENT NUMBER BRO1200109

TOMASELLI
Local storm report, May 11, 12:42 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1242 AM CDT FRI MAY 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TORNADO          RANDADO                 27.08N  98.87W
05/11/2012                   JIM HOGG           TX   LAW ENFORCEMENT

            JIM HOGG COUNTY SHERIFF DEPARTMENT REPORTS TORNADO
            BRIEFLY TOUCHED DOWN AT THE INTERSECTION OF HIGHWAY 16
            AND FM 649 IN THE VICINITY OF RANDADO.

&&

EVENT NUMBER BRO1200110

TOMASELLI
Special weather statement, May 11, 1:26 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
126 AM CDT FRI MAY 11 2012

TXZ255>257-110715-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
126 AM CDT FRI MAY 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLACY AND CAMERON
COUNTIES...

AT 125 AM...RADAR INDICATES SHOWERS DEVELOPING AND MOVING NORTH AT
ABOUT 35 MPH. THESE SHOWERS ARE BEING MONITORED FOR DEVELOPMENT AND
SEVERE WEATHER MAY DEVELOP OVER THE NEXT HOUR WITH THESE STORMS.

MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...AND WEATHER.GOV/RGV FOR
LATER STATEMENTS AND POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN
EFFECT UNTIL 3 AM FOR CAMERON COUNTY.

JGG
Special weather statement, May 11, 1:29 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
129 AM CDT FRI MAY 11 2012

TXZ253-110830-
HIDALGO-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO
129 AM CDT FRI MAY 11 2012

...STRONG THUNDERSTORMS MOVING INTO SOUTHWESTERN HIDALGO COUNTY...

THROUGH 127 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT STRONG THUNDERSTORMS ARE MOVING ACROSS SOUTHEASTERN STARR
COUNTY HEADING TOWARDS SOUTHWESTERN SECTION OF HIDALGO COUNTY.
THESE THUNDERSTORMS ARE MOVING EAST AT 15 MPH AND WILL PERSIST
OVER SOUTHWESTERN HIDALGO COUNTY DURING THE NEXT ONE TO TWO HOURS.

GUSTY WINDS FROM 40 TO 50 MPH MAY OCCUR WITH THESE STORMS. FREQUENT
CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED. IF CAUGHT OUTSIDE...
CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO
ONE HALF INCH IN DIAMETER IS POSSIBLE WITH THE PASSAGE OF THESE
STORMS. TORRENTIAL RAINS WILL REDUCE VISIBILITIES TO NEAR ZERO AT
TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL UNTIL THE STORM PASSES.

SPEECE
Special weather statement, May 11, 2:48 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
248 AM CDT FRI MAY 11 2012

TXZ255-110830-
INLAND CAMERON-
248 AM CDT FRI MAY 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON COUNTY...

AT 247 AM...RADAR INDICATED A DEVELOPING THUNDERSTORM NEAR
RANGERVILLE...MOVING NORTHEAST AT ABOUT 25 MPH. THUNDERSTORM
INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
MEANWHILE...THE STORM IS CAPABLE OF ONE HALF INCH DIAMETER HAIL AND
GUSTY WINDS TO 40 MPH.

THIS STORM WILL MOVE THROUGH SAN BENITO AND HARLINGEN THROUGH 330 AM.

JGG
Local storm report, May 11, 3:44 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
344 AM CDT FRI MAY 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     TORNADO          4 N RIO HONDO           26.29N  97.58W
05/11/2012                   CAMERON            TX   PUBLIC

            PUBLIC REPORTED MULTIPLE TOUCHDOWNS OF A
            LIGHTNING-ILLUMINATED SMALL TORNADO IN A FIELD ON FM 508
            NEAR RIO HONDO. CROP DEBRIS WAS SEEN.

&&

EVENT NUMBER BRO1200111

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:37 PM CDTSevere Thunderstorm WarningBROZapata53 min
May 10, 10:34 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata71 min
May 10, 10:56 PM CDTTornado WarningBROZapata34 min
May 10, 11:18 PM CDTAreal Flood AdvisoryBROJim Hogg, Zapata57 min
May 10, 11:24 PM CDTTornado WarningBROZapata36 min
May 10, 11:33 PM CDTTornado WarningBROJim Hogg, Starr42 min
May 10, 11:36 PM CDTFlash Flood WarningBROJim Hogg, Zapata84 min
May 10, 11:41 PM CDTTornado WarningBROJim Hogg, Zapata24 min
May 10, 11:44 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata76 min
May 11, 12:01 AM CDTTornado WarningBROJim Hogg29 min
May 11, 12:13 AM CDTTornado WarningBROBrooks, Jim Hogg47 min
May 11, 12:47 AM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy88 min
May 11, 1:07 AM CDTAreal Flood AdvisoryBROStarr53 min
May 11, 1:39 AM CDTSpecial Marine WarningBRO2 hr
May 11, 1:58 AM CDTAreal Flood AdvisoryBROHidalgo, Starr62 min
May 11, 2:14 AM CDTSpecial Marine WarningBRO2 hr
May 11, 2:49 AM CDTSevere Thunderstorm WarningBROCameron41 min
May 11, 3:14 AM CDTTornado WarningBROCameron31 min
May 11, 3:41 AM CDTSpecial Marine WarningBRO2 hr
May 11, 3:41 AM CDTTornado WarningBROCameron, Willacy34 min
May 11, 4:10 AM CDTSevere Thunderstorm WarningBROCameron38 min
May 11, 4:20 AM CDTSpecial Marine WarningBRO115 min
May 11, 4:29 AM CDTTornado WarningBROCameron31 min
May 11, 4:47 AM CDTTornado WarningBROCameron28 min
May 11, 6:11 AM CDTSpecial Marine WarningBRO64 min
May 11, 6:30 AM CDTTornado WarningBROCameron30 min
May 11, 6:45 AM CDTSpecial Marine WarningBRO60 min
May 11, 6:58 AM CDTTornado WarningBROCameron32 min
May 11, 7:12 AM CDTSpecial Marine WarningBRO93 min
May 11, 11:48 AM CDTSpecial Marine WarningBRO57 min
May 11, 12:37 PM CDTSpecial Marine WarningBRO53 min
May 11, 1:27 PM CDTSpecial Marine WarningBRO63 min
May 11, 2:01 PM CDTSpecial Marine WarningBRO59 min
May 11, 2:26 PM CDTSpecial Marine WarningBRO49 min
May 11, 3:25 PM CDTSpecial Marine WarningBRO50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.